Home » Epilepsy Blog » News » Topomax recalled: Smells like teen spirit? Not so much

Topomax recalled: Smells like teen spirit? Not so much

posted in: News 1


When something smells bad in the ‘fridge you might call a spouse over to take a whiff. You might even go so far as to say “c’mere taste this, it smells bad doesn’t it?” But, would you just leave it in the fridge for months to see if someone mentioned it?

I don’t think so.

Topomax Recall
As a consumer of Topomax it seems like that’s exactly what  Johnson & Johnson did. The NY Times recently ran a piece by Natasha Singer on the Prescriptions blog to alert consumers of the recall. According to an article, “The company said it was recalling the drug after receiving four complaints from consumers of a strange odor, but added that there had been no reports of serious health problems associated with the complaints.” These two lots were shipped between 10/19/2010 and 12/28/2010 and distributed in the U.S. and Puerto Rico.

Smell this
Seriously? No one at J&J noticed the drug smelled bad? Since October? There were no incident reports. There was no guy in the plant saying, “Hey, c’mere smell this. Smells bad doesn’t it?” I don’t buy it.

Read the article
To read the complete article visit Prescriptions.

Let me know if you had any trouble with the drug and/or recall in the comments or at livingwellwithepilepsy@gmail.com.

Jessica K. Smith
Follow Jessica K. Smith:

Founder

Founder and CEO Jessica brings a unique perspective to this leading epilepsy blog as she was diagnosed with epilepsy as a teen. She also brings 20+ years experience in marketing.

  1. Morgan
    |

    I see a lot of those ads about lawyers basically telling people they should sue the companies that make anti-convulsants if they have undesired side effects or something. I've been wondering about it, but don't they tell you those things? I mean when they list the possible side effects? What I get out of the commercials is “stop taking this 'cause this might happen to you.” But I wouldn't think it is safe to completely stop taking your medicine if you are a pregnant epileptic woman…